MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ANGLED RMR DRIVER HUDSON; HIP INSTRUMENTS : ADAPTORS

DEPUY ORTHOPAEDICS INC US ANGLED RMR DRIVER HUDSON; HIP INSTRUMENTS : ADAPTORS
Catalog Number 920010031
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Deformation (2976); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that an optimis reamer handle was unable to lock; surgical team was unable to properly assemble the handle during op setup.They were unable to assemble it correctly due to the pin getting stuck.It seems to have bent out of shape or is jamming and is not in usable condition without repairs.This was noticed immediately after opening the loan tray before the case.There was no patient consequence.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: optimis reamer handle unable to lock, seems to have bent out of shape or is jamming and is not in usable condition without repairs.See attached photos for reference of jammed parts.The product was returned to j&j medtech orthopaedics for evaluation, additionally photos were provided for review.The photo investigation revealed nothing indicative of a device nonconformance.However, during the visual inspection of the returned device it was found that the frame and the cover driveshaft were disassemble and exhibits spots of what appears to be corrosion and signs of heavy usage; therefore, jammed condition cannot be confirmed.Additionally, no signs of bending were observed.Corrosion is not an expected failure if it is used as intended and the parameters within the instructions for use (ifu) are followed for cleaning, decontamination and sterilization.The device had experienced around 15 years of usage and the number of procedures (cycles) it had gone through its life in the field is unknown.Although the observed condition of the instrument cannot be attributed to design or manufacturing, with the information available, a definitive root cause cannot be established at this time due to there being multiple factors that may influence.Additionally, the sub-assembly driveshaft and the sub-assembly head were not returned for evaluation.This condition may occur during the cleaning/sterilization process, particularly when the components are assembled or disassembled.As these procedures are often repeated, there is an increased risk of components going missing.However, without concrete evidence or further information, it is not possible to determine a root cause.A functional was performed with the frame and the driveshaft and they were not able to assemble as intended due to the heavy wear condition of the device, the reported ¿will not lock/unlock ¿condition was able to be replicated.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the angled rmr driver hudson would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: h3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
The device malfunction, functional: will not lock/unlock, will no longer be reported as there has not been a serious injury associated with this failure within the past 2 years.Please consider this the last manufacturer report number submitted against this malfunction.

Brand Name
ANGLED RMR DRIVER HUDSON
Common Device Name
HIP INSTRUMENTS : ADAPTORS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20677727
Report Number1818910-2024-23717
Device Sequence Number20957276
Product Code HWE
UDI-Device Identifier10603295221906
UDI-Public(01)10603295221906(10)P00809001
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number920010031
Device Lot NumberP00809001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/05/2024
Supplement Date Received by Manufacturer01/08/2025
01/23/2025
08/20/2025
Initial Report FDA Received Date11/13/2024
Supplement Report FDA Received Date01/13/2025
01/24/2025
08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2005
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown